Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 14, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 29, 2019, 3:58 AM CDT for 5 counties in Kansas. It took effect at Sep 29, 2019, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2019, 3:58 AM CDT (08:58 UTC)
- In effect from
- Sep 29, 2019, 1:00 PM CDT
- Expired
- Sep 29, 2019, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
821 WWUS73 KICT 290858 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 358 AM CDT Sun Sep 29 2019 KSZ052-053-291000- /O.CAN.KICT.FG.Y.0022.000000T0000Z-190929T0900Z/ Marion-Chase- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, and Strong City 358 AM CDT Sun Sep 29 2019 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Dense Fog Advisory. Visibilities have improved and widespread dense fog is no longer expected. Therefore, the dense fog advisory for Marion and Chase Counties is cancelled. $$ KSZ032-033-047-048-050-292300- /O.EXP.KICT.FG.Y.0022.000000T0000Z-190929T0900Z/ /O.NEW.KICT.WI.Y.0014.190929T1800Z-190930T0200Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 358 AM CDT Sun Sep 29 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... ...DENSE FOG ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. * Winds...South 20 to 35 mph with gusts up to 45 mph. * Timing...this afternoon and early evening. * Impacts...Unsecured items may blow and driving may become difficult on east-west oriented roads, especially in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ049-051-291000- /O.EXP.KICT.FG.Y.0022.000000T0000Z-190929T0900Z/ Saline-McPherson- Including the cities of Salina and McPherson 358 AM CDT Sun Sep 29 2019 ...DENSE FOG ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Visibilities have improved and widespread dense fog is no longer expected. Therefore, the dense fog advisory will be allowed to expire. $$ Vaughan
2 follow-up statements
892 WWUS73 KICT 292058 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 358 PM CDT Sun Sep 29 2019 KSZ032-033-047-048-050-300200- /O.CON.KICT.WI.Y.0014.000000T0000Z-190930T0200Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 358 PM CDT Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * Winds...South 25 to 35 mph with gusts up to 45 mph. * Timing...through early evening. * Impacts...Unsecured items may blow and driving may become difficult on east-west oriented roads, especially in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
690 WWUS73 KICT 300153 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 853 PM CDT Sun Sep 29 2019 KSZ032-033-047-048-050-300300- /O.EXP.KICT.WI.Y.0014.000000T0000Z-190930T0200Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 853 PM CDT Sun Sep 29 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Winds have dropped below advisory criteria therefore the Wind Advisory will be allowed to expire. $$ Butler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:35 AM CDT, 23 minutes earlier.
Area forecast discussion, Sep 29, 3:35 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Wichita KS 335 AM CDT Sun Sep 29 2019 .SYNOPSIS... Issued at 326 AM CDT Sun Sep 29 2019 Areas of patchy dense fog and transient showers/thunderstorms that have been occurring overnight and early this morning will wane during the rest of the morning today. Other than a stray shower or storm to finish out the weekend and some windy conditions this afternoon, things will dry out until early Tuesday when showers and storms return and stick around throughout the rest of the week. && .SHORT TERM...(Today through Monday night) Issued at 326 AM CDT Sun Sep 29 2019 Early this morning, a few showers and thunderstorms associated with moisture transport and a nocturnal low-level jet are making their way northeast across portions of central Kansas as a weak upper shortwave lifts northeast across central and eastern Kansas in the moist environment. Additionally, the surface frontal boundary that was stalled across the forecast area yesterday continues to lift slowly northward. North of the front, low stratus and fog have settled in across much of southern Nebraska and the northern half of Kansas. Early morning surface observations showed visibilities as low as 1/2 to 1/4 mile at various points in central Kansas, with patchy visibilities less than 1/4 mile possible. As a result, a dense fog advisory remains in effect until 4am CDT. See the latest fog advisory for details. As the shortwave and surface front clear the forecast area to the northeast by mid-day, thinking most areas should dry out and see a break in shower/storm coverage. However, with that being said, moisture will continue to steam into the area and models continue to show a weakly capped environment, so as the previous discussion stated, any weak/subtle forcing for ascent will have the potential to support a stray shower or thunderstorm throughout the afternoon. Given the low confidence and coverage, have kept the forecast mostly dry other than a slight chance mention for several hours. Perhaps the bigger story for this afternoon and early evening will be a fairly significant uptick in surface wind speeds, as a tightening pressure gradient and efficient mixing will be in place over central Kansas. NAM, RAP, and especially HRRR forecast soundings show impressive downward momentum transfer, with winds as high as 40kts at the top of the boundary layer and upwards of 30kts for lower momentum transfer values. Thus, thinking sustained surface winds of 30+mph will be possible, at least for a few hours, in central KS with gusts up to around 40mph or so. Please see the latest wind advisory for details. Overnight tonight and throughout the day tomorrow, a broad surface ridge will build over the Lower Mississippi Valley and Southeast U.S. while trough digs over the northwest CONUS. Meanwhile, closer to home temperatures will remain well above normal for the time of year with afternoon highs topping out in the 85-90 range again on Monday. .LONG TERM...(Tuesday through Saturday) Issued at 326 AM CDT Sun Sep 29 2019 By early Tuesday, rich Gulf moisture will stream into the Southern and Central Plains on the back side of the aforementioned ridge as a cold front progresses into the area from the northwest. Enhanced moisture transport and precipitable water values well above climatology along with ample forcing for ascent will set up prolonged chances of showers and storms beginning Tuesday and lasting throughout much of the remainder of the week. Given the exceptionally high precipitable water values and moisture availability, any showers and storm the do develop are expected to be efficient rain produces which could lead to some flooding issues during the second half of the work week. Though some strong to severe storms cannot be ruled out at this time given impressive shear, buoyancy is expected to be rather weak. Thus, thinking this will mainly be a heavy rain event with an overall low probability of widespread severe weather. In the wake of the cold front on Thursday and Friday, much cooler temperatures are expected to end the week with afternoon highs topping out in the mid 60s to near 70 on Thursday and Friday. As a broad upper trough swings across the central CONUS sometime during the Friday-Saturday time frame, chances for more showers and storms look to return to the forecast for next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1131 PM CDT Sat Sep 28 2019 Main challenge is trends in stratus build-down/dense fog overnight across central Kansas and a portion of the Flint Hills. This has resulted in areas of LIFR cigs/vsbys. Scattered convection will also continue to develop in region of warm advection/elevated moisture transport as frontal boundary migrates north across the area during the night into Sunday morning. Easterly winds will veer southerly and become gusty across central Kansas by Sunday afternoon. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 84 72 86 72 / 30 20 10 0 Hutchinson 85 73 86 73 / 20 20 10 10 Newton 84 73 85 72 / 30 20 10 0 ElDorado 84 73 85 73 / 30 20 10 0 Winfield-KWLD 84 72 85 72 / 20 10 10 0 Russell 87 73 91 70 / 20 10 10 20 Great Bend 86 72 88 70 / 20 10 10 20 Salina 87 74 89 73 / 40 10 10 10 McPherson 84 72 85 72 / 30 10 10 10 Coffeyville 85 71 86 71 / 20 10 10 0 Chanute 84 72 86 72 / 20 10 10 0 Iola 84 72 86 72 / 20 10 10 0 Parsons-KPPF 84 72 85 71 / 20 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 4 AM CDT early this morning for KSZ032- 033-047>051. Wind Advisory from 1 PM this afternoon to 9 PM CDT this evening for KSZ032-033-047-048-050. && SYNOPSIS...TAV SHORT TERM...TAV LONG TERM...TAV AVIATION...KED
Hazardous weather outlook, Sep 28, 11:07 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1107 PM CDT Sat Sep 28 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300415- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1107 PM CDT Sat Sep 28 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms will be capable of locally heavy rainfall, gusty winds and small hail, mainly across south central and southeast Kansas. Minor lowland flooding may result from the heavy rainfall. Areas of dense fog will impact central Kansas and portions of the Flint Hills until about 4 am. Please refer to the Dense Fog Advisory for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few lingering storms will be possible on Sunday morning before clearing during the afternoon. Some morning fog may linger over portions of central Kansas. Southerly winds of 30 to 40 mph with higher gusts may impact much of central Kansas on Sunday afternoon. Multiple rounds of showers and thunderstorms are likely from Tuesday through Thursday next week, with an increased risk of very heavy rain and flooding. Strong to severe thunderstorms cannot be ruled out as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Sep 28, 10:06 PM CDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Wichita KS
1006 PM CDT Sat Sep 28 2019
KSZ092-290330-
Sumner KS-
1006 PM CDT Sat Sep 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southwestern Sumner County in south central Kansas...
* Until 1030 PM CDT.
* At 1004 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Renfrow, or 7 miles southwest
of Caldwell...moving northeast at 30 mph.
* Hail up to the size of dimes and wind gusts up to 40 mph will be
possible with this storm.
* Locations impacted include...
Caldwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3700 9780 3706 9780 3725 9772 3713 9742
3700 9755
TIME...MOT...LOC 0305Z 207DEG 28KT 3698 9771
BUTLERSpecial weather statement, Sep 28, 11:17 PM CDT, 4 hours 41 minutes before
Special Weather Statement National Weather Service Wichita KS 1117 PM CDT Sat Sep 28 2019 KSZ083-092-290430- Sumner KS-Sedgwick KS- 1117 PM CDT Sat Sep 28 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... North central Sumner County in south central Kansas... South central Sedgwick County in south central Kansas... * Until 1130 PM CDT. * At 1114 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Clearwater...moving northeast at 30 mph. * Hail up to the size of dimes will be possible with this storm. * Locations impacted include... Clearwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3737 9746 3743 9762 3759 9757 3749 9729 TIME...MOT...LOC 0417Z 207DEG 27KT 3744 9752 BUTLER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:15 PM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Sep 28, 8:40 PM CDT | Special Weather Statement | ICT | Montgomery | 35 min |
| Sep 28, 8:45 PM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Sep 28, 10:06 PM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| Sep 28, 10:33 PM CDT | Dense Fog Advisory | ICT | Barton, Chase, Ellsworth, Lincoln, McPherson, Marion and 3 more | 5 hr |
| Sep 28, 11:17 PM CDT | Special Weather Statement | ICT | Sedgwick | 13 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.